Amiodarone - Week 2

I wonder if anyone can help with the symptoms of an early user of Amiodarone.

I'm in week 2 of the loading process. 2 x 200 mg. I'm feeling pretty washed out and breathless. I need sleep but appear to be waking at 05:00 in the morning - this might be more to do with having a new kitchen put in and the place is a mess.

Anyway, do you think I will start to feel better once I am down to the maintenance regime (1 x 200mg) ?

11 Replies

oldestnewest
  • Hi Ogilvie - I took Amiodarone and it did not agree with me from the outset. I took it for about 7 weeks. Sleeplessness was one of the many symptoms I accumulated over the time. I was only getting about 3 hours sleep a day in the end. I would go to sleep exhausted eventually, but wake up and be awake all day. I had to stop taking it as it was making me so ill... it was not, amongst other things, keeping me in sinus rhythm and was coating my lungs...

    Kind regards

    Mickey16

  • Very interested to read this... I'm on week 1 of the loading doses after a 25 hour infusion of it IV over the weekend. It's making me feel like it did when I started on bisoprolol.... dizzy and light headed for a bit after taking it (today and Sunday it was about an hour after taking it before I went dizzy)

  • I am on Amiodarone. The first few weeks I thought I was going to have to quite taking it. Couldn't go to sleep at night and when I did had weird dreams. But I stuck it out and now I have no problems with it at all. Hope things work out for you.

  • It should settle down once you are on maintenance dose - at least that was my experience. Don't stay on it too long though. I'm sure you have read about the side effects. I managed four years before they hit me. Good luck. EricW.

  • I have been on this medication for about five weeks now. I started out on three a day and am now down to one 200mg daily. I think I have been lucky insofar as I haven't had any side effects although I am waking up before 6am every morning with no specific reason why. I thought I would be able to stop the medication after the initial course but my consultant wants me to stay on it until I see him in August. One of the big things for me with it is not being able to go out in the sun without being totally covered up! However I am now on my fourth day of a NSR so it seems to be doing its job.

    I do hope you start to feel better soon. This AF is a miserable business isn't it.

    Gloria

  • Sorry but l was allergic to them not a nice drug but I believe a good one hope you get on with it but go careful

  • Twice I have been on Amiodarone, each time stopping it in early May. I live in a country where it feels cool when the temperature drops to 30C. I only protect my face against the sun, and take the risk on the arms. You basically need to experiment.

    I read somewhere that the sun sensitivity only kicks in after you have taken 30g of Amiodarone. I take that 30g as a good guideline for when to stop it.

  • I took it for for around 3 months last September and it did a wonderful job in keeping me in sinus rhythm. I cannot remember any real symptoms except I was suffering some muscle pain although that could be something else entirely. I do seem to remember some very weird dreams too. It is a shame that it is so toxic or I would be opting to go back on it now as last ablation has also failed.

  • I remember that, tired all day and then can't sleep at night, and if you do the strangest dreams I ever had .

    I really did not like that drug, sunburn inside the house and a knackered thyroid .

    The symptoms may reduce , but keep a close eye on them and if you are in any doubt get in touch with your EP

  • I have been on Amiodarone for 6 months and continue to have PAF consultant wants me to stay on it until my ablation next Thursday. The worse side effect for me is sleeping. I wake up at least 4 times a night and when I am sleeping I have really vivid dreams sometimes nightmares!! I have very sallow skin and went out walking last week in short sleeves and didn't burn but wouldn't want to risk it in the height of the summer even in Scotland!! I have been assured I will only be on it a couple of months after ablation....hope things settle down for you 💤💤

  • I took amiodarone for 2M and 1 week. I was to take it 3M following my ablation bc my af/flutter was out of control. The amiodarone did do that. However, I could not handle the loading dose period after several days. I was sleeping non stop. Would wake up late, maybe 10 am, then had to nap at 1 and would sleep til after 6. My proprioception was really off, I felt dizzy at times, my eyes were very sensitive to light. Nightmares and very bizarre dreams. Had a cough for several weeks.

    I took the loading dose less than 1 week and began taking 1 200 mg per day. I was most happy to to end it. I have 3 pills!

    Judy

You may also like...